Arkansas, 2002

Hail in Arkansas, May 1, 2002

May 1, 2002 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 1, 8:15 PM CST, 25 minutes earlier.

Area forecast discussion, May 1, 8:15 PM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
915 PM CDT WED MAY 1 2002

SENT UPDATED FORECAST PRODUCTS TO REFLECT TORNADO WATCH NUMBER 199
OVER NORTHERN ARKANSAS...WHICH IS IN EFFECT UNTIL 2 AM. ADDED SEVERE
WORDING TO NORTHERN ZONE GROUPS.

FCSTID = 57

.LZK...NONE.

In the hours before

Special weather statement, May 1, 7:49 PM CST, 51 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-020245-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
849 PM CDT WED MAY 1 2002

...MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS NORTH
CENTRAL ARKANSAS....

...SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS THE REMAINDER
OF NORTHERN ARKANSAS...

A WARM FRONT WAS LOCATED ACROSS CENTRAL MISSOURI AND SOUTHERN
ILLINOIS. ALONG AND SOUTH OF THIS FRONT...SCATTERED STRONG
TO SEVERE THUNDERSTORMS WERE DEVELOPING...MAINLY IN SOUTHERN
MISSOURI. A FEW OF THESE STORMS MAY DEVELOP ACROSS NORTHERN
ARKANSAS.

THE MAIN SEVERE WEATHER THREAT IN THE WATCH AREA IS DIME SIZE
HAIL OR LARGER AND DAMAGING WINDS. TORNADOS ARE ALSO A POSSIBILITY.

THE MODERATE RISK AREA IS NEAR A BERRYVILLE TO RUSSELLVILLE TO
BATESVILLE LINE AND POINTS NORTH. THE SLIGHT RISK AREA IS SOUTH OF
THIS LINE TO A MENA TO BENTON TO CLARENDON LINE.

PEOPLE IN NORTHERN ARKANSAS ARE ADVISED TO PREPARE FOR
SEVERE WEATHER. BE READY TO FIND ADEQUATE SHELTER IF A WARNING IS
ISSUED FOR YOUR AREA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER
INFORMATION FROM YOUR NATIONAL WEATHER SERVICE.

56
Special weather statement, May 1, 8:21 PM CST, 19 minutes before
ARZ003>007-012>016-021>023-020700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
921 PM CDT WED MAY 1 2002

..TORNADO WATCH IN EFFECT UNTIL 200 AM CDT FOR PARTS OF NORTHERN
ARKANSAS...

A WARM FRONT WAS LOCATED ACROSS CENTRAL MISSOURI AND SOUTHERN
ILLINOIS. ALONG AND SOUTH OF THE FRONT...SCATTERED STRONG TO SEVERE
THUNDERSTORMS WERE DEVELOPING...MAINLY IN SOUTHERN MISSOURI. A FEW OF
THESE STORMS MAY DEVELOP ACROSS NORTHERN ARKANSAS.

A TORNADO WATCH HAS BEEN ISSUED FOR PARTS OF NORTHERN ARKANSAS UNTIL
2 AM. THE WATCH INCLUDES THE FOLLOWING COUNTIES IN THE LITTLE ROCK
COUNTY WARNING AREA...

BAXTER...BOONE...FULTON...INDEPENDENCE...IZARD...JOHNSON...MARION...
NEWTON...POPE...SEARCY...SHARP...STONE AND VAN BUREN.

THE MAIN SEVERE WEATHER THREAT IN THE WATCH AREA IS LARGE HAIL
AND DAMAGING WINDS. IN ADDITION...TORNADOS ARE POSSIBLE.

PEOPLE IN NORTHERN ARKANSAS ARE ADVISED TO PREPARE FOR SEVERE
WEATHER. BE READY TO FIND ADEQUATE SHELTER IF A WARNING IS ISSUED FOR
YOUR AREA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER
INFORMATION FROM YOUR NATIONAL WEATHER SERVICE.

56

The radar

The Springfield radar (KSGF), 89 km away, was scanning. The volume nearest the first event began at 02:37 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Boone

When
May 1, 8:40 PM CST
Where
Boone County, Omaha
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
36.450, -93.183

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, May 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5296923.